Wondering if anyone has battery acid stools that are so painful with butt burn that I can barely wipe. I had terrible gas, and of course, every time I had to expel it it would burn more with the stool that came out. Up all night and in so much pain I couldn't bare it. I just started some Augmentin to see if it would stop and it did....does this sound like pouchitis?

Original Post

There are many times I’ve suffered the same and have grasped for answers.  

Red meat is a big contributor as is alcohol, including wine, and especially if either are ingested on an empty stomach

I find that the best cream is Calmoseptine and carry it with me most of the time

i also suffer with this after a procedure that stretches my anastomosis which the medical profession calls a “french sixty” here.  This is done every six months or so to help prevent blockages.

It didn't seem to matter what I ate....I would think that sugar would do the same thing, but I hadn't been eating much sugar. I use Calmoseptine as well, as a matter of fact, have tubes all over the place....doesn't help...I used to have the stretching too, but don't anymore. Thanks for your comeback!

Mema, do you think maybe you have a fissure? Does it feel like you are passing glass shards when you have BM? If so. A script for Rectiv will heal it. If not, and just run of the mill butt burn. Try warm water soaks or sitz bath soak a couple of times a day. Use a dibet, many people on here swear by them. Amazon has travel ones that are basically a bottle with a nozzle that is shaped to get where it needs to go. I always use wet wipes. Imo a good over the counter cream is Boudreauxs butt paste in the baby department. The max strength has 40 percent zinc oxide. Everyone has their fav. creams. Hope it gets better for you soon. Butt burn and fissures aren't any fun.

Aimee

I think I probably might have a fissure, but unfortunately, I paid $75 for a tube of Rectiv and it appears that I'm allergic to it. Got a horrid rash and then had to pay an additional $50 for something to get rid of it. However, if it is a fissure, why would the augmentin take care of the burn??? I do take warm water soaks and use a wet wipe every time I go to the bathroom (which is too often) and have a travel bidet as well. I also use Tucks....which also burns like heck when I use them but it seems to relieve it afterwards.

Hi Mema

I have no idea if this will help you because it sounds too good to be true but FWIW I have experienced a remarkable turnaround in my J-Pouch health after starting a daily routine of eating one cup of cooked Steel-Cut, Gluten Free Oatmeal every morning. (Nothing else in my diet has changed, although I do avoid gluten, and try to limit dairy and sugar)  

In addition to the benefits of the fiber, my theory is that the unprocessed oat absorbs some of the acid that used to make my life miserable and more importantly acts as a "broom" to sweep out everything I ate in the preceding 24 hours. After eating the oatmeal (every morning without fail) I am able to be out and about...pretty much without any urgency... through mid afternoon. At that point, I'm usually home and after a couple of trips to the restroom, (late day/early evening and before bed) I'm in good shape for the night. 

If you do have fissures or pouchitis, you'll probably have to get those problems resolved first and I don't know if this suggestion will help or hurt on that score.  I do know how painful what you're describing is and hope that a tip from someone on this site or script from your medical provider will help you resolve this issue soon. Good luck . 

 

 

 

 

 

Is the burning internal to the anal canal, or is it external? Does the Augmentin change the texture of your stool? For many people antibiotics are thickening, and almost anything is less irritating than pure liquid. Fissures aren’t usually described as burning - more commonly they are described as feeling like passing broken glass. Pouchitis also isn’t commonly described as a burning sensation when defecating. One possibility is cuffitis. When was your last rectal exam and/or pouchoscopy?

It's internal. The Augmentin changes the texture a bit and thankfully I'm not leaking anymore. I had bleeding as well, and I know that that's a sign  of cuffitis not pouchitis. Will the Augmentin take care of cuffitis? I had a pouchoscopy in June and I was put on Augmentin at that time as well. Right now my anal canal is sore but not burning.

Augmentin (and other antibiotics) aren’t usually used for cuffitis, though folks sometimes report benefit. Unlike most pouchitis, which can be wiped out by a two-week course of an appropriate antibiotic, cuffitis isn’t likely to work that way. Standard UC meds, ideally applied locally, can treat cuffitis with fewer side effects. For example, Canasa suppositories are often helpful. Sometimes local steroids like cortifoam are needed.

You can have both cuffitis and pouchitis. It sounds like they probably saw pouchitis in June.

I have some Canasa suppositories that I had been using about 3 months ago which didn't seem to do anything.They're expensive as Hell, but maybe I'll start using them again. It really hurts like heck to put them up there though!!! There's something going on, wish I knew what. I'm up every two hours during the night going....never been like that before. Sometimes I take 3 Lomotil before bed, but that doesn't usually help. Thanks for all your input....any suggestions about the night 

Mema, you said you used to have dilations. How long ago did you stop. Did  surgeon say you were go to go? Were the dilations for a stricture? This may be way out there, but I have had dilations also. I had night time prob. because I could never empty my pouch. After dilations things have greatly improved, but I still have to do them at home. Just a thought. Really hope things get better for you.

Aimee

I stopped a long time ago and I did have a stricture. I know I'm emptying sometimes though because I have a very loud explosion of gas afterwards....but thanks for the advice! The thought of having another dilation or doing them at home gives me the willies.

Mema, Canasa doesn’t work quickly, so it only makes sense to try if you bring patience to the process. How long did you give it last time? If the cost prevents you from giving it sufficient time, or continuing it if it works, then there are less expensive ways to use 5-ASA. Mesalamine enemas are usually cheaper than canasa, and oral sulfasalazine is cheaper still. The list of meds you have leftover supplies of is growing in this thread, so it sounds like you may have a complicated history with your doctor(s). Is it possible that you are abandoning some treatment possibilities prematurely?

The only med that I have stopped taking prematurely is the Canasa suppositories because it hurt so much putting them in. I think I have about two weeks left in the box. I'll order another and forget about the price just to see if it makes me feel better. Will it get rid of the stricture as well (if that's what I have). I dread the thought of having to take an enema. I don't have any other leftover meds that I can think of other than the Rictic which was not my choice to stop using. I had to go to a dermatologist to have her check to see why I had such a horrid itch and it was because I was allergic to the drug.

My pouchitis always begins with excess gas. It is possible to have pouchitis and cuffitis at the same time. I am no stranger to canasa. I put a dab of ointment om my rear and a dab on the canasa. That helps when things are screamingly painful. 

I also wonder when your last scope was. I had been having the same types of symptoms you are having. They came and went. Once things calmed down,  I learned to use canasa at the earliest sign of irritation. It works much faster then and does not hurt. It seemed I was constantly on the canasa. The longshot of all this is that my doc retired, I went to a new gastroenterologist, and she has quickly brought things under control. Apparently, I have UC in my retained rectal cuff. I suspect I have had it for a long time and my old doc just didn't diagnose it.  I have always had pouchitis.  After a bout of rotating antibiotics, which helped immensely (My doc just had me on cipro,) she has put me on Humira. I had not realized how bad things were getting. Things are much better now, although I have still had to use canasa occasionally. 

 

Last scope was in June. I plan on using some vaseline or something similar on the Canasa tonight, so thanks! I asked the doc to rotate my antibiotics and he'll most likely do that. I am also on Remicade for my Crohn's which seemed to be much better at the time of my last scope. Are you still on antibiotics? Did you have the burning as well? Yikes, is that horrid. Running to the bathroom every time I  had a bit of gas and if it leaked the more burning I  had. So much better now that I'm on the Agmentin.

 Thanks for the input.

Canasa will do nothing for a stricture - there isn’t any medicine that can treat a stricture. KTA is describing a constructive path to a good outcome: find a smart doctor you can trust as a partner in your health, and work together to find correct diagnoses and effective treatments.

Canasa probably won’t directly help a fissure. On the other hand, successfully treating a fissure includes 1)  managing stool texture  - you want soft rather than liquid or hard, 2) avoiding straining, 3) sitz baths, and 4) medication, e.g. nitroglycerin/Rectiv or nifedipine or diltiazem or even Botox. I could imagine successful cuffitis treatment with Canasa providing some help with 1 and 2.

Add Reply

Likes (0)
Post
Copyright © 2019 The J-Pouch Group. All rights reserved.
×
×
×
×